MAUDE Adverse Event Report: TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight/ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.Therefore, not explanted.Manufacturer phone number: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zku225 model intraocular lens (iol) had back haptic broken.There was patient contact with the lens but no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were performed.The procedure was completed successfully using another lens of same model and diopter.Additional details from follow up states that the lens was not inserted into the patient and there was no injury to the patient.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 3/4/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled.Furthermore, a detached haptic was observed.Based on the return condition of the lens, no further evaluation could be performed.The complaint issue could not be confirmed, however the observed detached haptic is similar to the reported complaint issue, but a "broken" haptic is used to describe dc-haptic damaged per amo-04-d024, rev.5 and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no other complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
MDR Report Key11396753
Report Number9614546-2021-07084
Device Sequence Number11054148
Product Code MFK
UDI-Device Identifier05050474687646
UDI-Public(01)05050474687646(17)250401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberZKU225
Device Catalogue NumberZKU225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30- CH15752